Agree with ceasing all abx.
I had a recent discussion w/ my home health care nurse who supports my IV infusions. I was starting a new abx and asked her which "reactions" to abx were allergic and could be safely tolerated w/ Benadryl (or other antihistamine) and which were dangerous allergic reactions and therefore abx should be stopped?Breathing problems, skin rashes, disorientation/agitation are to be taken seriously and you should stop administering the abx.
Itching (face, chest, arms, head) was somewhat common and Benadryl would be effective and safe to take w/ the abx.
I've had both versions. I am dangerously allergic to fluoroquinolones, which gave me problems breathing, a rash from my chest up and I had a panic attack and became delirious. This now goes on all my medical records and "lists" as a dangerous class of drugs. My sensitivity is hereditary - others in my family are also allergic (It's also a black box drug).
I had crazy itchy eyes with IV Rocephin and burning scalp and hot face/ears and redness with IV vancomycin. Benadryl helped and we were also able to slow down the infusions (which you can't do w/ oral abx). She said as long as I tolerated those types of sx the abx were still safe to take.
Post Edited (Pirouette) : 4/16/2016 7:02:06 PM (GMT-6)